Hypereosinophilic Syndrome Associated with Simultaneous Intracardiac Thrombi, Cerebral Thromboembolism and Pulmonary Embolism


Buyuktas D., Eskazan A. E., Borekci S., Umut S., Ongen Z., Tuzuner N., ...More

INTERNAL MEDICINE, vol.51, no.3, pp.309-313, 2012 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 51 Issue: 3
  • Publication Date: 2012
  • Doi Number: 10.2169/internalmedicine.51.6156
  • Journal Name: INTERNAL MEDICINE
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.309-313
  • Istanbul University Affiliated: Yes

Abstract

The hypereosinophilic syndrome (HES) is a subcategory of idiopathic eosinophilia which is characterized by marked unexplained eosinophilia and evidence of tissue eosinophilia which leads to eosinophil-mediated organ damage. Cardiac and thromboembolic complications of HES are the common causes of mortality and morbidity. Here, we report a 54-year-old woman with HES who presented with simultaneously occurring cardiac thrombi, pulmonary embolism, and cerebrovascular thromboembolism.